Alert archive / Ohio / Flash Flood Warnings in 2004
Flash Flood Warning 45, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 14, 2004, 12:33 AM EDT for Carroll County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 12:33 AM EDT (04:33 UTC)
- Expired
- Jun 14, 2004, 3:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Carroll County, OH
The radar
The Pittsburgh radar (KPBZ), 72 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 140434 FFWPBZ OHC019-140730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1233 AM EDT MON JUN 14 2004 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... CARROLL COUNTY IN OHIO * UNTIL 330 AM EDT * AT 1227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 1 TO 2 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF CARROLL COUNTY OVER THE PAST HOUR. LOCATIONS WHICH HAVE RECEIVED THE HEAVIEST RAINFALL INCLUDE...DELROY...LEAVITTSVILLE... AUGUSTA...AND CARROLLTON. <<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4069 8093 4044 8095 4045 8125 4066 8126 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:15 PM EDT, 9 hours 18 minutes earlier.
Area forecast discussion, Jun 13, 3:15 PM EDT, 9 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT SUN JUN 13 2004 .DISCUSSION... MOIST SWLY FLO CONTS ACRS CWA THIS AFTN AND WL PERSIST THRU MON NGT. SFC DWPTS HV CLIMBED INTO THE UPPER 60S AND LWR 70S. PWS WL RMN HI TNGT WITH BUFKIT SHOWING VALUES APCHG 2.0. PLAN TO GO WITH LKLY/HI CHC POPS TNGT AND WL PLAY UP MENTION OF HVY RAIN AND GUSTY WINDS. WL STAY WITH LKLY POPS MON AND HI CHC POPS MON NGT INTO ERY TUE. FNT SHUD PUSH THRU RGN TUE MRNG...WITH POPS DROPPING BLO 20 PCT BY LATE IN DAY. BRF VISIT BY SFC HI WL PROVIDE DRY WX TUE NGT INTO WED...THEN NEXT SYSTM WL BRING ANOTHER ROUND OF PCPN WED NGT INT0 THU. && .PRELIMINARY POINT TEMPS/POPS... PITTSBURGH, PA 68 82 66 82 / 60 60 50 30 WHEELING, WV 68 83 67 82 / 60 60 50 30 MORGANTOWN, WV 66 81 66 81 / 50 60 40 30 ZANESVILLE, OH 69 83 68 84 / 50 60 30 30 NEW PHILADELPHIA, OH 69 83 67 82 / 60 60 40 30 FRANKLIN, PA 67 81 65 80 / 60 60 50 30 DUBOIS, PA 66 79 63 80 / 60 70 40 20 LATROBE, PA 66 81 65 80 / 60 60 40 30 BUTLER, PA 67 81 66 81 / 60 60 40 30 INDIANA, PA 67 80 65 80 / 60 60 40 30 OAKLAND, MD 65 78 64 77 / 50 60 40 40 && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. &&
Hazardous weather outlook, Jun 13, 11:28 AM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1128 AM EDT SUN JUN 13 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-131526- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1128 AM EDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ELSEWHERE THUNDERSTORMS ARE LIKELY BUT ARE NOT EXPECTED TO REACH SEVERE LIMITS. HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION MONDAY AND MONDAY NIGHT. THE MAIN THREAT FROM THESE STORMS ONCE AGAIN WILL BE DAMAGING WINDS AND HAIL. HEAVY DOWNPOURS ARE EXPECTED ALSO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 13, 7:01 PM EDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 701 PM EDT SUN JUN 13 2004 OHZ039>041-048-049-057-058-PAZ007-013-140400- CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH- LAWRENCE PA-MERCER PA-MUSKINGUM OH-TUSCARAWAS OH- 701 PM EDT SUN JUN 13 2004 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... LAWRENCE, MERCER. IN OHIO... CARROLL, COLUMBIANA, COSHOCTON, GUERNSEY, HARRISON, MUSKINGUM. TUSCARAWAS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:10 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Tuscarawas | 65 min |
| Jun 13, 11:42 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| Jun 13, 11:57 PM EDT | Flash Flood Warning | PBZ | Coshocton, Tuscarawas | 3 hr |
| Jun 14, 12:31 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 44 min |
| Jun 14, 12:41 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 34 min |
| Jun 14, 1:19 AM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 56 min |
| Jun 14, 6:09 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 66 min |
| Jun 14, 6:26 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 94 min |
| Jun 14, 6:36 PM EDT | Flash Flood Warning | PBZ | Coshocton, Tuscarawas | 3 hr |
| Jun 14, 6:41 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 94 min |
| Jun 14, 6:48 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 57 min |
| Jun 14, 7:02 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 58 min |
| Jun 14, 7:14 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 31 min |
| Jun 14, 7:26 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 64 min |
| Jun 14, 7:58 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 32 min |
Nearby
Flash Flood Warnings in Ohio, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.